Alert archive / Texas / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 113, NWS Fort Worth, TX

May 3, 2002Bosque County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at May 3, 2002, 7:22 AM CDT for Bosque County, Texas. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 3, 2002, 7:22 AM CDT (12:22 UTC)
Expired
May 3, 2002, 8:00 AM CDT
In force
38 min
Issued by
NWS Fort Worth, TX
Area
Counties, with a storm outline in the text

County Bosque County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 89 km from the middle of the area, began a volume at 12:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 3, 4:45 AM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Fort Sill, OK (KFSI), launched 12:00Z, 0.4 hours before the alert went out and 327 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Sill, OK at 12:00Z on 2002-05-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Sill, OK at 12:00Z on 2002-05-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -12 square meters per square second.1939587897117Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
753 m above ground
0-6 km bulk shear
86 kt
0-1 km storm-relative helicity
-12 m²/s²
0-3 km storm-relative helicity
82 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KFWD 031222
SVRFTW
TXC035-031300-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
722 AM CDT FRI MAY 3 2002

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BOSQUE COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 800 AM CDT

* AT 722 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED 
A   SEVERE THUNDERSTORM OVER CLIFTON...MOVING EAST SOUTHEAST AT 55 
MPH.

LAT...LON 3184 9772 3161 9761 3172 9737 3182 9731
          3195 9745

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 7:12 AM CDT, 10 minutes earlier.

Area forecast discussion, May 3, 7:12 AM CDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
712 AM CDT FRI MAY 3 2002

WILL ISSUE AN UPDATE MAINLY TO RAISE POPS AS ISETROPIC LIFT
CONTINUES TO PRODUCE ELEVATED RAIN AND THUNDERSTORMS ACROSS THE
FORECAST AREA.  EXPECT RAIN AND THUNDERSTORMS TO DECREASE IN
COVERAGE BY LATE MORNING...HOWEVER REDEVELOPMENT WILL BE POSSIBLE
THIS AFTERNOON.  NO OTHER MAJOR CHANGES ANTICIPATED WITH THIS UPDATE.

FCSTID = 79
DFW   76  64  86  66 /  80  40  40  40
ACT   81  66  87  68 /  60  40  40  40

.FWD...SEVERE THUNDERSTORM WATCH UNTIL 1000 AM CDT FRIDAY FOR ZONES
TXC001...TXC027...TXC035...TXC093...TXC099...TXC133...TXC139...TXC143
...TXC145...TXC161...TXC193...TXC213...TXC217...TXC251...TXC281
...TXC289...TXC293...TXC309...TXC331...TXC333...TXC349...TXC395...TXC
425.

In the hours before

Special weather statement, May 3, 2:43 AM CDT, 4 hours 39 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-031945-

HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
243 AM CDT FRI MAY 3 2002

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY ACROSS ALL OF
NORTH CENTRAL TEXAS.  THE STORMS WILL BE ELEVATED SO THE MAIN THREAT
WILL BE LARGE HAIL...WITH DAMAGING WINDS POSSIBLE.

EARLY THIS MORNING A STATIONARY FRONT EXTENDED FROM DEL RIO TO NEAR
LUFKIN.  WARM MOIST UNSTABLE AIR IS BEING LIFTED OVER THE FRONT
NORTHWARD ACROSS NORTH TEXAS.  THE AIRMASS ACROSS NORTH TEXAS WILL
DESTABILIZE DURING THE EARLY MORNING INTO THIS AFTERNOON...AS AN
UPPER LEVEL DISTURBANCE APPROACHES THE AREA.  ONGOING THUNDERSTORMS
THIS MORNING WILL BECOME MORE NUMEROUS DURING THE DAY..WITH SOME OF
THESE STORMS SEVERE.

THERE WILL ALSO BE A SLIGHT RISK OF SEVERE THUNDERSTORMS AREA WIDE
SATURDAY NIGHT AS THE STATIONARY FRONT BEGINS MOVING NORTH AS A WARM
FRONT.  STRONG LOW LEVEL WINDS WILL DEVELOP ACROSS THE
FRONT...CREATING A THREAT OF LARGE HAIL ACROSS THE REGION.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 4:23 AM CDTSevere Thunderstorm WarningFWDComanche, Eastland52 min
May 3, 4:55 AM CDTSevere Thunderstorm WarningFWDErath50 min
May 3, 5:17 AM CDTSevere Thunderstorm WarningFWDHood, Somervell43 min
May 3, 6:13 AM CDTFlash Flood WarningFWDErath3 hr
May 3, 6:32 AM CDTSevere Thunderstorm WarningFWDEllis58 min
May 3, 7:08 AM CDTSevere Thunderstorm WarningFWDKaufman37 min
May 3, 7:30 AM CDTSevere Thunderstorm WarningFWDVan Zandt45 min

Nearby

Severe Thunderstorm Warnings in Texas, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.